Alert archive / Louisiana / Flash Flood Warnings in 2016
Flash Flood Warning 54, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Jun 3, 2016, 9:25 AM CDT for Beauregard Parish, Calcasieu Parish, Vernon Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2016, 9:25 AM CDT (14:25 UTC)
- Expired
- Jun 3, 2016, 12:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Beauregard Parish, LA, Calcasieu Parish, LA, Vernon Parish, LA
The radar
The Ft Polk radar (KPOE), 63 km from the middle of the area, began a volume at 14:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 2.4 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1839 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 561 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.1
The text
As transmitted.
645
WGUS54 KLCH 031425
FFWLCH
LAC011-019-115-031730-
/O.NEW.KLCH.FF.W.0054.160603T1425Z-160603T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
925 AM CDT FRI JUN 3 2016
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN VERNON PARISH IN WEST CENTRAL LOUISIANA...
BEAUREGARD PARISH IN SOUTHWESTERN LOUISIANA...
CALCASIEU PARISH IN SOUTHWESTERN LOUISIANA...
* UNTIL 1230 PM CDT
* AT 924 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LAKE CHARLES...SULPHUR...LEESVILLE...WESTLAKE...VINTON...
ROSEPINE...MERRYVILLE...ANACOCO...DE RIDDER...MOSS BLUFF...
LAKE CHARLES REGIONAL AIRPORT...STARKS...RAGLEY...FORT POLK...
FIELDS...DE QUINCY...SINGER...SLAGLE...DERIDDER AND DEQUINCY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3038 9313 3038 9310 3004 9310 3005 9372
3029 9371 3034 9376 3044 9370 3054 9374
3083 9355 3089 9357 3094 9353 3099 9358
3103 9351 3109 9356 3118 9353 3124 9356
3128 9353 3128 9344 3136 9339 3137 9311
$$
131 follow-up statement
522
WGUS74 KLCH 031618
FFSLCH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1118 AM CDT FRI JUN 3 2016
LAC019-031624-
/O.CAN.KLCH.FF.W.0054.000000T0000Z-160603T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CALCASIEU LA-
1118 AM CDT FRI JUN 3 2016
...THE FLASH FLOOD WARNING FOR CALCASIEU PARISH IS CANCELLED...
HEAVY RAIN HAS PUSHED NORTH AND EAST OF CALCASIEU PARISH, WITH JUST
LIGHT RAIN CONTINUING TO FALL. THE SHORT TERM RISK OF FLASH FLOODING
HAS ENDED, THOUGH A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE
AREA.
LAT...LON 3040 9313 3040 9338 3049 9339 3049 9349
3067 9365 3068 9363 3083 9355 3089 9357
3094 9353 3099 9357 3099 9358 3103 9351
3107 9353 3109 9356 3118 9353 3124 9356
3127 9354 3128 9344 3136 9339 3137 9311
$$
LAC011-115-031730-
/O.CON.KLCH.FF.W.0054.000000T0000Z-160603T1730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VERNON LA-BEAUREGARD LA-
1118 AM CDT FRI JUN 3 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 PM CDT FOR
WESTERN VERNON AND BEAUREGARD PARISHES...
AT 1114 AM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. RAINFALL RATS IN EXCESS OF ONE
INCH PER HOUR CAN BE EXPECTED WITH THESE THUNDERSTORMS. WITH THE
GROUND SATURATED FROM PREVIOUS HEAVY RAINFALL THE PAST COUPLE OF
DAYS, FLASH FLOODING MAY RESULT FROM THIS HEAVY RAINFALL.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LEESVILLE...ROSEPINE...MERRYVILLE...ANACOCO...RAGLEY...DE RIDDER...
FORT POLK...SINGER...SLAGLE...DERIDDER...DEQUINCY...NEW LLANO...
HORNBECK...BIVENS...LONGVILLE...KURTHWOOD...TULLA...JUNCTION...
BURR FERRY AND ORETTA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3040 9313 3040 9338 3049 9339 3049 9349
3067 9365 3068 9363 3083 9355 3089 9357
3094 9353 3099 9357 3099 9358 3103 9351
3107 9353 3109 9356 3118 9353 3124 9356
3127 9354 3128 9344 3136 9339 3137 9311
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 3:55 AM CDT, 5 hours 30 minutes earlier.
Area forecast discussion, Jun 3, 3:55 AM CDT, 5 hours 30 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
355 AM CDT FRI JUN 3 2016
.DISCUSSION...
Our main weather maker continues to be the slow-moving mid/upper-
level low continuing to drift across cntl TX this morning. The
combo of this feature...with various weak disturbances rounding
it...with a very moist airmass across the region (regional 00z
soundings show PWAT values approaching 2.0 inches...around 160
percent of normal...and mean RH values around 80 percent) is
leading to scattered convection across the entire wrn Gulf region.
Of primary concern attm is a burst of thunderstorms over the wrn
Gulf near Matagorda Bay which short-range high-res models depict
expanding and heading this way through sunrise and on through the
morning hours.
Beyond this morning all medium-range models agree on the TX
mid/upper low remaining somewhat stationary into tonight before
drifting swd through the remainder of the weekend. With forecast
soundings continuing to show copious moisture remaining in place
into the weekend...expect widespread convection to continue
developing in waves as the disturbances round the low and cross
the area. Given that and all the rain which fell yesterday have
not made any changes to the inherited Flash Flood Watch which
remains in effect through Saturday afternoon. Additional QPF
values through the watch period currently range from 1 to 3
inches...but locally higher amounts are of course likely with
this event.
Troffing over the cntl CONUS and an accompanying sfc front will
push east of the forecast area Sunday into Monday...gradually
bringing rainfall to an end across the area as drier air finally
infiltrates the region. Of particular interest is that the models
are all now pinging on some sort of low development over the
Gulf...with the ewd-advancing trof pushing this system into the FL
peninsula sometime Tuesday. Ridging aloft over the wrn CONUS and
sfc high pressure will build ewd...maintaining the drying trend
for much of next week.
&&
.MARINE...
A light to moderate srly flow will linger through the weekend
before the front pushes through...allowing a light offshore flow
to briefly develop. No flags are anticipated on the coastal
waters through the period attm.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 82 69 84 69 / 70 50 70 50
LCH 81 70 83 70 / 80 60 60 50
LFT 84 72 85 72 / 80 50 70 50
BPT 83 71 84 71 / 80 60 70 50
&&
.LCH Watches/Warnings/Advisories...
LA...Flash Flood Watch through Saturday evening for LAZ027>033-
041>045-052>055-073-074.
TX...Flash Flood Watch through Saturday evening for TXZ180-201-215-
216-259>262.
GM...None.
&&
25Hazardous weather outlook, Jun 3, 5:42 AM CDT, 3 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 542 AM CDT FRI JUN 3 2016 GMZ430-432-435-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215- 216-259>262-041100- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-VERNON-RAPIDES-AVOYELLES- BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS- ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON- ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER- SOUTHERN NEWTON- 542 AM CDT FRI JUN 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT DANGEROUS FLASH FLOODING IS POSSIBLE ACROSS THE FORECAST AREA... AND A FLASH FLOOD WATCH IS IN EFFECT. LOW PRESSURE TRACKING VERY SLOWLY ACROSS TEXAS WILL BRING OCCASIONAL ROUNDS OF HEAVY RAINFALL. DAILY AMOUNTS OF 2 TO 4 INCHES WILL BE COMMON WITH SOME AREAS RECEIVING UP TO 8 INCHES. THOSE AREAS WHERE HEAVY RAINFALL HAS ALREADY OCCURRED WILL BE PARTICULARLY VULNERABLE TO LIFE THREATENING FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO SATURDAY...AND THE FLASH FLOOD THREAT WILL CONTINUE. RAIN CHANCES WILL FINALLY DIMINISH BY MONDAY AS THE LOW MOVES PAST THE AREA...AND DRY WEATHER IS ANTICIPATED FOR THE REMAINDER OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE. GMZ450-452-455-470-472-475-041100- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 542 AM CDT FRI JUN 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE AS LOW PRESSURE ADVANCES SLOWLY ACROSS TEXAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO SATURDAY AS LOW PRESSURE ADVANCES SLOWLY EAST ACROSS TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY NOT BE REQUIRED. 25
In the hours before
Local storm report, Jun 3, 7:56 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
756 AM CDT FRI JUN 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 AM TSTM WND GST 20 S JOHNSONS BAYOU 29.48N 93.63W
06/03/2016 M39 MPH GMZ450 LA AWOS
PLATFORM KVBS OBSEVED A 34 KNOT WIND GUST.
&&
DJONESThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 5:54 AM CDT | Special Marine Warning | LCH | 2 hr | |
| Jun 3, 7:10 AM CDT | Special Marine Warning | LCH | 95 min | |
| Jun 3, 7:54 AM CDT | Special Marine Warning | LCH | 96 min | |
| Jun 3, 11:05 AM CDT | River Flood Warning | LCH | Beauregard | 3 days |
| Jun 3, 11:05 AM CDT | River Flood Warning | LCH | Calcasieu | 5 days |
| Jun 3, 11:42 AM CDT | Areal Flood Advisory | LCH | Allen, Beauregard, Evangeline, Rapides, Vernon | 3 hr |
| Jun 3, 11:44 AM CDT | Special Weather Statement | LCH | Vernon | 31 min |
| Jun 3, 12:32 PM CDT | Flash Flood Warning | LCH | Beauregard, Vernon | 118 min |
| Jun 3, 1:00 PM CDT | Flash Flood Warning | LCH | Rapides, Vernon | 3 hr |
| Jun 3, 1:09 PM CDT | Areal Flood Advisory | LCH | Acadia, Allen, Evangeline, Lafayette, Saint Landry, Vermilion | 111 min |
| Jun 3, 2:37 PM CDT | Areal Flood Warning | LCH | Beauregard, Vernon | 3 hr |
| Jun 3, 3:04 PM CDT | River Flood Warning | LCH | Vernon | 4 days |
Nearby
Flash Flood Warnings in Louisiana, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.